MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that while performing a melody valve procedure using a performer mullins guiding sheath, the hub of the dilators broke off.This happened twice in the same case.The first device broke when the scrub was assembling it.The second device broke when the physician was removing the sheath from the patient.This medwatch is for the first device.Please see medwatch with mfr report number 1820334-2017-00957 for the second device.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control and visual inspection of the returned device was conducted during the investigation.The performer mullins guiding sheath was returned with the proximal hub separated from the dilator shaft.No other damage was noted to the dilator.In addition, there were two 12 french (fr) dilators returned.One 12 fr was in a sealed package and the other was in an opened package.No damage was noted to the additional dilators.The sheath was noted to have kinks at 11.9 centimeters (cm), 26.7 cm and 33.0 cm from the proximal hub.The i.D of connector cap measured 0.194" and the flare was measured at two different angles.Review of device history record shows no nonconforming events which could contribute to this failure mode.There was one other reported complaint for this lot number.Per the ifu: "do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and results of the investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6563183
Report Number1820334-2017-00956
Device Sequence Number16370096
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)191028(10)7399526
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1